Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties
171 Doctors Online

By proceeding, I accept the Terms and Conditions

Dr. Andrew Rynne
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

HCM Blog Instant Access to Doctors
HCM BlogQuestions Answered
HCM Blog Satisfaction

Taken Biaxin for pneumonia. Had intercourse. Cramps, bloating. Does Biaxin interfere with periods?

Hi I was diagnosed with a pneumonia during the last month and took Biaxin for 10 days 2x a day. My menstrual cycle is normal at 33 days. The date of my last period was 3-19-2013 and the one time I had intercourse (with a male condom) was on 4.12.2013. I'm 3 days late. I have mild cramps and feel bloated, but no breast tenderness, no frequent urination, no nausea or vomiting. Does Biaxin interfere with your period?
Fri, 21 Jun 2013
Report Abuse
Question is related to
Diseases and Conditions ,  
Drug/Medication
General & Family Physician 's  Response
Hello and welcome to HCM.

Thank you for your query.

Although there are no documented articles on Biaxin interfering with the menstrual cycle, there have been cases of Biaxin interference with the female reproductive tract causing vaginal irritation, itching, discharge, menstrual irregularities, etc. So, yes, there is a chance that the medication has caused an interference.

But, I would only assume this after conducting a pregnancy test. I would recommend a home pregnancy test, that should be conducted at least 2 weeks after your last sexual contact or after the first day of a missed period. An early morning urine sample would yield a most accurate result in such cases.

Only once pregnancy has been ruled out, for which you might need to conduct the home pregnancy test at least 2-3 times; can we assume Biaxin to be the culprit.

I hope I have succeeded in providing the information you were looking for. Please feel free to write back to me for any further clarifications at: http://doctor.healthcaremagic.com/doctors/dr-shoaib-khan/64581 . I would gladly help you.

Best wishes.
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Related questions you may be interested in

doctor1 MD

As a pensioner I was given clarithromycin in place of biaxin because the dosage prescribed was 500mg and the pharmacy said the government does not...

Recent questions on  Nausea

doctor1 MD

21 yo female white, history of kidney stones and ovarian cysts (no family history of either). No current cysts and blood work on liver and kidney...

doctor1 MD

I m an 18 year old girl that was just diagnosed with hyperthyroidism about a month ago. I was experiencing nausea, insomnia, weight loss, high...

doctor1 MD

for the past 2-3 weeks i m having nausea heavy headed feel diziness and fatigue.firstly my doc told me to have a lft test done.everything came well...

doctor1 MD

hello. Ive had an ammonia smell frequently for a few months. Today the smell was very strong in my urine and feces. my other sypmtoms include...

doctor1 MD

pristiq desvenlafaxine 100 mg and sandomigran 500 mcg what side effects can there be

doctor1 MD

I have diverticulitis attack at the moment. I have pain and nausea . What can I eat or drink?

doctor1 MD

I am taking 4mg of naltrexone at night . It has started to strenghthen me. I have the coxsackie virus. I have taken LDN for two months. I am...